Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


interupted sleep
Jan 2, 2004

Dear Expert, I was hospitalised in 2001 with PCP and thought the world had ended. But here I am two and half years later working full time in very good health with a normal life, I put this down to adhereing to the drug schedule,having a healthy life style and a positive outlook on life. Since the PCP I have been taking Combivir&Efavirenze and have suffered no major side effects, however I have consistently had problems with sleep, usually waking 4-5 hours after taking efavirenz, for somebody that has always slept well this is irritating. Its not a major problem but is it drug related?

Response from Dr. Henry

Sleep disturbances are not uncommon with Sustiva. Some persons do better when the timing of the Sustiva dose is switch ed to the morning. For others use of something like trazadone (I have best results with that) or amitryptiline is safe and effective. If the problem persists and is viewed by the patient as bothersome then switching the Sustiva to another drug (often nevirapine or a PI such as atazanavir) is another option. KH



Previous
Side-Effects Of HAART
Next
treatment at seroconversion

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement